CSN Login
Members Online: 7

chemo makes you crazy?

vernon1959
Posts: 1
Joined: Aug 2007

my sister has been battling this for 3 years now. she was doing fine up until about 6 weeks ago. she stopped sleeping (due to the steriods they're giving I suppose) Now she is acting totally crazy. She thinks people are trying to kill her (like her husband???) She talks non-stop and she really doesn't make any sense when she's talking. Has anyone else experianced this???

MadelynJoe's picture
MadelynJoe
Posts: 96
Joined: Sep 2003

Dear Vernon:

I am sorry to hear that your sister is going through a trying time.

You and your family must notify her oncologist immediately and tell him/her of your sister's symptoms. It could be either the steroids or the chemo. The Dr. can make appropriate medication changes.

God bless you and your sister.

Madelyn

handle
Posts: 31
Joined: Feb 2006

hi, you must immediately contact her oncologist and her primary care doctor. She definitely needs counseling, my wife went thru this when I was diagnosed with lung cancer. She needs help and fast before she does something to hurt herself or someone else.She is under a great deal of stress and needs some help emotionally. The treatment is really hard on your body , but the psychological part is tremendous also. Godbless Mike

cabbott
Posts: 1046
Joined: Aug 2006

I had an acquaintence on steroids during chemo. She said they made it so she couldn't sleep so she cleaned house like crazy. When they wore off she couldn't pry herself off the couch. One time they put her on something that made her act crazy. When her husband finally called the oncologist, he immediately added a medication to calm her down. The bottom line is: Call the oncologist and tell him the symptoms. It is one thing to stay up and clean house. It is another to go nuts. Call your oncologist!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network